Tennessee, 2005

Damaging Wind in Tennessee, July 1, 2005

July 1, 2005 · NWS MRX · 1 event in 1 county or zone

A tree was reported down on Fordtown and Lebanon Road.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MRX wrote it up.

A tree was reported down on Fordtown and Lebanon Road.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 1, 2:58 PM EST, 2 hours 34 minutes earlier.

Area forecast discussion, Jul 1, 2:58 PM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
358 PM EDT FRI JUL 1 2005

.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)...WITH MOSTLY SUNNY
SKIES AND HIGH DPS...ATMOSPHERE BECAME VERY UNSTABLE PRIOR TO THE
ARRIVAL OF SOLID CONVECTIVE LINE OF TSTMS. OUTFLOW BOUNDARY FROM
PREVIOUS CONVECTION LINED UP WELL WITH NW WIND SHIFT TO HELP FOCUS
UPDRAFTS. AN UPPER TROUGH TO THE NORTH OF THE AREA WILL CONTINUE TO
MOVE EAST AND AID IN PUSHING WIND SHIFT FRONTAL BOUNDARY EASTWARD
INTO THE APPALACHIANS OVERNIGHT. PCPN WILL BE CONFINED TO THE
EASTERN AREAS AS THE BOUNDARY CONTINUES EAST COUPLED WITH THE LOSE
OF HEATING THIS EVENING. HIGH PRESSURE WILL BUILD INTO THE AREA FROM
THE NORTH OVERNIGHT AND SATURDAY. THE NAM AND THE GFS ADVECT AN
APPARENT PHANTOM CONVECTIVE COMPLEX INTO THE AREA FROM THE WSW TNGT
AND THIS FEATURE WILL BE DOWNPLAYED. WINDS SHOULD DECOUPLE TONIGHT
SO PATCHY FOG A GOOD BET FOR SAT MORNING. MOS POP #S AND ESPECIALLY
NAM QPF REMAIN HIGH FOR SAT. LOW LEVEL FLOW NOT FAVORABLE FOR SHWR
DEVELOPMENT AND A GOOD CAP SHOULD DEVELOP NEAR 700 MB SO WENT BELOW
GUIDANCE. SAT MAX TEMPS NEAR WARM GUIDANCE. HIGH PRESSURE WILL
PERSIST OVER THE HOLIDAY WEEKEND WITH SOME MOISTURE CONVERGENCE AND
UPSLOPE FLOW FROM THE SOUTHEAST ALONG THE NC STATE LINE SO A LOW
PCPN CHC CONTINUES THERE.

.LONG TERM...(MONDAY THROUGH FRIDAY)...INCREASED POPS TO LOW CHC
FOR THE 4TH FOR MAINLY DIURNAL ACTIVITY. SUMMER-LIKE PATTERN
CONTINUES WITH WEAK FRONT DROPPING INTO THE AREA LATE ON WED.
BASICALLY TEMPS AND POPS NEAR NORMAL WITH MAINLY AFTN/EVE ACTIVITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             69  90  69  90 /  20  10  10  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  68  88  66  88 /  30  10  10  10
OAK RIDGE, TN                       67  88  66  88 /  30  10  10  10
TRI CITIES AIRPORT, TN              65  86  62  86 /  30  10  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.

&&

SON
Hazardous weather outlook, Jul 1, 3:00 AM EST, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
400 AM EDT FRI JUL 1 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-020830-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
400 AM EDT (300 AM CDT) FRI JUL 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN
VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE AREA THIS MORNING...AND INCREASE IN COVERAGE DURING THE AFTERNOON
INTO THE EVENING HOURS.  A FEW STRONG TO SEVERE STORMS WILL BE
POSSIBLE.  THE MAIN THREATS WILL BE THE POSSIBILITY OF DAMAGING
WINDS...HAIL...AND LOCALLY HEAVY RAINFALL...WHICH MAY CAUSE SOME
LOCALIZED FLOODING OF LOW LYING AND FLOOD PRONE AREAS.

.DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A COLD FRONT WILL PASS SOUTHEAST OF THE REGION BY SATURDAY MORNING
...RESULTING IN DRY WEATHER FOR BOTH SATURDAY AND SUNDAY.  A SLIGHT
CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...RETURNS
TO THE FORECAST ON THE FOURTH OF JULY.

THE REMAINDER OF THE PERIOD WILL BE A TYPICAL SUMMERTIME PATTERN
...WITH MAINLY A CHANCE OF SHOWERS AND STORMS IN THE AFTERNOON AND
EVENING EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED IN A FEW AREAS THIS AFTERNOON AND
EVENING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

TG

In the hours before

Local storm report, Jul 1, 12:18 PM EST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
118 PM EDT FRI JUL 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     1 E PIGEON FORGE        35.79N 83.54W
06/30/2005                   SEVIER             TN   UTILITY COMPANY

            NUMEROUS TREES AND POWERLINES DOWNED ALL OVER UPPER
            MIDDLE CREEK FROM DOLLYWOOD AMUSEMENT PARK TO CATONS
            CHAPEL. REPORTED BY SEVIER COUNTY ELECTRIC.

0535 PM     TSTM WND DMG     GATLINBURG              35.72N 83.49W
06/30/2005                   SEVIER             TN   UTILITY COMPANY

            SEVERAL TREES AND POWERLINES DOWNED IN AND AROUND
            GATLINBURG. REPORTED BY SEVIER COUNY ELECTRIC.

&&

FERRELL
Local storm report, Jul 1, 12:50 PM EST, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
150 PM EDT FRI JUL 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 PM     TSTM WND DMG     3 SSW PIKEVILLE         35.57N 85.22W
07/01/2005                   BLEDSOE            TN   LAW ENFORCEMENT

            1 TREE DOWN ACROSS MCRENOLDS ROAD. REPORTED BY DISPATCH.

0115 PM     TSTM WND DMG     DUNLAP                  35.37N 85.39W
07/01/2005                   SEQUATCHIE         TN   LAW ENFORCEMENT

            FROM 115 PM THROUGH 125 PM EDT...NUMEROUS TREES DOWN
            COUNTYWIDE. REPORTED BY DISPATCH.

&&

FERRELL
Local storm report, Jul 1, 2:16 PM EST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
316 PM EDT FRI JUL 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 PM     TSTM WND DMG     13 SW PIKEVILLE         35.47N 85.36W
07/01/2005                   BLEDSOE            TN   LAW ENFORCEMENT

            2 TREES DOWN ACROSS MCWILLIAMS ROAD...ONE NORTH AND ONE
            SOUTH OF INTERSECTION WITH HIGHWAY 127. REPORTED BY
            DISPATCH.

&&

FERRELL
Local storm report, Jul 1, 2:21 PM EST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
321 PM EDT FRI JUL 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     JASPER                  35.06N 85.63W
07/01/2005                   MARION             TN   LAW ENFORCEMENT

            FROM 115 PM TO 130 PM EDT...SEVERAL TREES DOWN
            COUNTYWIDE. REPORTED BY DISPATCH.

&&

FERRELL
Local storm report, Jul 1, 4:42 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
542 PM EDT FRI JUL 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     JASPER                  35.06N 85.63W
07/01/2005                   MARION             TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN COUNTY WIDE. REPORTED BY 911
            DISPATCHER.

0250 PM     TSTM WND DMG     ROCKWOOD                35.87N 84.68W
07/01/2005                   ROANE              TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN AND AROUND ROCKWOOD. REPORTED BY
            911 DISPATCHER.

0250 PM     TSTM WND DMG     HARROGATE-SHAWANEE      36.58N 83.64W
07/01/2005                   CLAIBORNE          TN   LAW ENFORCEMENT

            FEW TREES DOWN IN HARROGATE. REPORTED BY 911 DISPATCHER.

0300 PM     TSTM WND DMG     ATHENS                  35.45N 84.60W
07/01/2005                   MCMINN             TN   LAW ENFORCEMENT

            FEW TREES DOWN COUNTY WIDE. REPORTED BY 911 DISPATCHER.

0300 PM     TSTM WND DMG     DECATUR                 35.53N 84.79W
07/01/2005                   MEIGS              TN   LAW ENFORCEMENT

            FEW TREES DOWN COUNTY WIDE. REPORTED BY SHERIFFS OFFICE.

0300 PM     TSTM WND DMG     SODDY-DAISY             35.26N 85.17W
07/01/2005                   HAMILTON           TN   LAW ENFORCEMENT

            FEW TREES DOWN IN SODDY-DAISY. REPORTED BY SODDY-DAISY
            POLICE DEPT.

0310 PM     TSTM WND DMG     CHARLESTON              35.29N 84.76W
07/01/2005                   BRADLEY            TN   LAW ENFORCEMENT

            FEW TREES DOWN ACROSS NORTH END OF COUNTY. REPORTED BY
            911 DISPATCHER.

0315 PM     TSTM WND DMG     SPEEDWELL               36.46N 83.89W
07/01/2005                   CLAIBORNE          TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN AND AROUND SPEEDWELL. REPORTED BY
            911 DISPATCHER.

0340 PM     TSTM WND DMG     MADISONVILLE            35.52N 84.36W
07/01/2005                   MONROE             TN   LAW ENFORCEMENT

            FEW TREES DOWN COUNTY WIDE. REPORTED BY 911 DISPATCHER.

0345 PM     TSTM WND DMG     BENTON                  35.18N 84.65W
07/01/2005                   POLK               TN   LAW ENFORCEMENT

            FEW TREES DOWN NORTH HALF OF COUNTY. REOPORTED BY
            SHERIFFS OFFICE.

0345 PM     TSTM WND DMG     KNOXVILLE               35.97N 83.95W
07/01/2005                   KNOX               TN   LAW ENFORCEMENT

            FEW TREES DOWN COUNTY WIDE. REPORTED BY 911 DISPATCHER.

0345 PM     TSTM WND DMG     ATHENS                  35.45N 84.60W
07/01/2005                   MCMINN             TN   LAW ENFORCEMENT

            FEW TREES DOWN SOUTH HALF OF COUNTY. REPORTED BY 911
            DISPATCHER.

0408 PM     TSTM WND DMG     JEFFERSON CITY          36.12N 83.49W
07/01/2005                   JEFFERSON          TN   LAW ENFORCEMENT

            TREE DOWN ON CLOVER BROOK DRIVE. REPORTED BY 911
            DISPATCHER.

0410 PM     TSTM WND DMG     MARYVILLE               35.75N 83.97W
07/01/2005                   BLOUNT             TN   LAW ENFORCEMENT

            FEW TREES DOWN SOUTH HALF OF COUNTY. REPORTED BY 911
            DISPATCHER.

0415 PM     TSTM WND DMG     BEAN STATION            36.34N 83.28W
07/01/2005                   GRAINGER           TN   AMATEUR RADIO

            FEW TREES DOWN NEAR BEAN STATION. REPORTED BY SPOTTER.

0416 PM     TSTM WND DMG     JEFFERSON CITY          36.12N 83.49W
07/01/2005                   JEFFERSON          TN   LAW ENFORCEMENT

            TREE DOWN ON VALLEY HOME ROAD. REPORTED BY 911
            DISPATCHER.

0430 PM     TSTM WND DMG     BEAN STATION            36.34N 83.28W
07/01/2005                   GRAINGER           TN   AMATEUR RADIO

            NUMEROUS TREES AND POWER LINES DOWN ALONG LAKE SHORE
            DRIVE. REPORTED BY SPOTTER.

0445 PM     TSTM WND DMG     MORRISTOWN              36.21N 83.30W
07/01/2005                   HAMBLEN            TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN COUNTY WIDE. REPORTED BY 911
            DISPATCHER.

0445 PM     TSTM WND DMG     JEFFERSON CITY          36.12N 83.49W
07/01/2005                   JEFFERSON          TN   LAW ENFORCEMENT

            TREE DOWN ON LIBERTY ROAD. REPORTED BY 911 DISPATCHER.

0450 PM     TSTM WND DMG     HAYESVILLE              35.05N 83.82W
07/01/2005                   CLAY               NC   LAW ENFORCEMENT

            TREE DOWN ON TUSQUITTEE ROAD AND DOWNINGS CREEK ROAD.
            REPORTED BY SHERIFFS OFFICE.

0454 PM     TSTM WND DMG     POUND                   37.12N 82.61W
07/01/2005                   WISE               VA   LAW ENFORCEMENT

            TREE DOWN IN POUND. REPORTED BY SHERIFFS OFFICE.

&&

MEP
Local storm report, Jul 1, 5:22 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
622 PM EDT FRI JUL 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     FORT BLACKMORE          36.77N 82.59W
07/01/2005                   SCOTT              VA   LAW ENFORCEMENT

            SEVERAL TREES DOWN COUNTY WIDE. REPORTED BY 911
            DISPATCHER.

0545 PM     TSTM WND DMG     CLEVELAND               36.94N 82.15W
07/01/2005                   RUSSELL            VA   LAW ENFORCEMENT

            TREE DOWN OFF HWY 58. REPORTED BY SHERIFFS OFFICE.

0615 PM     TSTM WND DMG     JONESBOROUGH            36.29N 82.48W
07/01/2005                   WASHINGTON         TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTY WIDE. REPORTED BY 911
            DISPATCHER.

&&

MEP

The radar

The Knoxville radar (KMRX), 87 km away, was scanning. The volume nearest the first event began at 22:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sullivan

When
July 1, 5:32 PM EST
Where
Sullivan County, Kingsport
Measured
55 kt (63 mph) estimated gust
Property damage
$6,000
Reported by
LAW ENFORCEMENT
Coordinates
36.550, -82.550

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465086.